Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for hypothyroidism

I am a 60 year old female with hypothyroidism taking synthroid and nexium. I do CrossFit 3x a week since I retired June 18, 2014 as a school principal. For the past six months I have experienced some fluttering in my higher chest. It just comes and goes maybe a few times a day. I had an EKG today and it was normal. I have a good diet during the week. Any ideas? Thank you
Tue, 4 Aug 2015
Report Abuse
Internal Medicine Specialist 's  Response
Thank you for your question.
I see that you are on hypothyroid medication, that is, levothyroxine tablets. What strength do you use daily?
Have you checked your thyroid function recently?
Your symptom of experiencing a fluttering in your chest may be seen when there is a rhythm disturbance of your heart (such as atrial fibrillation). This can also occur in over treatment of hypothyroidism. Hence I would advise you to check your thyroid status at present.
Another option you have is to undergo a 24 hour ecg monitoring or Holter monitoring. This will help you detect rhythm disturbances which do not occur at all times during the day. You can discuss with your physician or cardiologist regarding this if your symptoms keeps recurring.
I hope this helps.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, Can some body help me what to do. My Age 23, Female, Married. These are my Thyroid test results. Test Method is ‘Chemiluminescence...